MAUDE Adverse Event Report: COLTENE/WHALEDENT AG DIATECH DIAMOND INSTRUMENTS; DIAMOND DENTAL BUR

COLTENE/WHALEDENT AG DIATECH DIAMOND INSTRUMENTS; DIAMOND DENTAL BUR
Model Number 210857DD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An issue with a dental burr that occurred in the dental clinic at (b)(6) hospital.A flame-d862-012-8.0/ml was used in a procedure, and a tip broke off and was swallowed.No reported injury but the patient was hospitalized.Patient was subsequently discharged with no other known negative impact at this time.Hospital wrote at (b)(6) 2022: "unfortunately, we are unable to provide additional information at this time.".
 
Additional Manufacturer Narrative
See attachment.

Brand Name
DIATECH DIAMOND INSTRUMENTS
Common Device Name
DIAMOND DENTAL BUR
Manufacturer (Section D)
COLTENE/WHALEDENT AG
feldwiesenstrasse 20
altstätten, ch-9450
SZ 
Manufacturer (Section G)
COLTENE/WHALEDENT AG
feldwiesenstrasse 20
altstätten, ch-9450
SZ  
Manufacturer Contact
roland streuf
feldwiesenstrasse 20
altstätten, ch-9450 
SZ  
MDR Report Key15184319
Report Number9613375-2022-00001
Device Sequence Number14939086
Product Code DZP
UDI-Device IdentifierJ006210857DD0
UDI-PublicJ006210857DD0
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number210857DD
Device Catalogue NumberD862-012-8.0/ML
Device Lot NumberL15788
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown